Blood in urine after taking Xarelto for three months

Patient

Q: A 54 year old woman is currently taking Xarelto (anticoagulant) since she had an deep vein thrombosis about three months and a half ago. She felt burning while urinating for two days already, and she bled while urinating. The ratio of urine and blood as 1 to 1.
What are the risks and analysis in this case?

Symptoms:  Burning and bleeding (ratio of blood to urine 1:1) while urinating
Doctor

A:   Hello. Welcome to Ask The Doctor.
Since she is on anti coagulation therefore there are high chances that she has developed bleeding because of that.
Still Urinary tract infection should be ruled out.
She should get following tests done:
1. PT/INR
2. Platelet count
3. Urine examination.
I hope it helps.
Stay Healthy.

Related Q&A

Q: I'm a 32 year old male. I've been experiencing mild urinary retention for the past two weeks that came on suddenly. ...

Q: I was really sick with a stomach bug last week, it really effected my bowels to put it nicely. So much so my butt hol...

Q: I have chronic bladder infection for 6 months. I prescribed pyridium I told one yesterday but I have been having real...

Q: Son 32 has prostititus. Can marijuana use cause bladder infection or prostititus infection

Q: Should I be concerned with a liver panel of an AST 23 and ALT 13. This would give me a 1.8 > AST /ALT which seems to ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews